Alert archive / Iowa / Flash Flood Warnings in 2015

Flash Flood Warning 36, NWS Des Moines, IA

September 6, 20155 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at Sep 6, 2015, 9:12 PM CDT for 5 counties in Iowa. It was in force for 6 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2015, 9:12 PM CDT (02:12 UTC)
Expired
Sep 7, 2015, 3:15 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Audubon County, IA, Boone County, IA, Dallas County, IA, Greene County, IA, Guthrie County, IA

The radar

The Des Moines radar (KDMX), 75 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 9:57 PM CDTFLASH FLOODBayard, IAHIGHWAY 25 UNDERPASS IS FLOODED IN TOWN OF BAYARD.
Sep 6, 10:21 PM CDTFLASH FLOOD2 E Bayard, IAWATER FLOWING OVER HIGHWAY 141 EAST OF BAYARD BETWEEN MAPLE AND LOCUST AVENUES.
Sep 6, 10:46 PM CDTFLASH FLOOD1 Nnw Bagley, IAWATER OVER P18 NORTH OF BAGLEY ALONG THE GREENE AND GUTHRIE COUNTY LINE.
Sep 7, 12:00 AM CDTHEAVY RAIN 4.232 S Dawson, IASTORM TOTAL. END TIME ESTIMATED BASED ON RADAR.
Sep 7, 1:21 AM CDTFLASH FLOOD2 W Bagley, IAGUTHRIE COUNTY EMERGENCY MANAGER REPORTS HIGHWAY 141 HAS BEEN CLOSED NEAR BAGLEY. HIGHWAY 141 NOW NEARLY IMPASSIBLE FROM HIGHWAY 4 TO COON RAPIDS.
Sep 7, 1:26 AM CDTFLASH FLOOD2 E Bayard, IAIOWA DOT REPORTS HIGHWAY 25 CLOSED DUE TO FLOODING NEAR BAYARD WITH DETOUR ROUTING TRAFFIC AROUND TOWN.
Sep 7, 2:00 AM CDTHEAVY RAIN 6.25Bagley, IASTORM TOTAL. END TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2015-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1563 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2015-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1563 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1693 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.5
Supercell composite
21.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

614 
WGUS53 KDMX 070212
FFWDMX
IAC009-015-049-073-077-070815-
/O.NEW.KDMX.FF.W.0036.150907T0212Z-150907T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
912 PM CDT SUN SEP 6 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN GUTHRIE COUNTY IN WEST CENTRAL IOWA...
  SOUTHEASTERN GREENE COUNTY IN WEST CENTRAL IOWA...
  NORTHERN AUDUBON COUNTY IN WEST CENTRAL IOWA...
  SOUTHWESTERN BOONE COUNTY IN CENTRAL IOWA...
  NORTHWESTERN DALLAS COUNTY IN CENTRAL IOWA...

* UNTIL 315 AM CDT MONDAY
    
* AT 910 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
  THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO 
  THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS 
  EXPECTED TO BEGIN SHORTLY.  3.1 INCHES OF RAIN HAS FALLEN IN COON 
  RAPIDS SINCE AROUND AN HOUR.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PERRY...AUDUBON...LAKE PANORAMA...BAYARD...MINBURN...BAGLEY...
  RIPPEY...YALE...JAMAICA...DAWSON...GRAY...BERKLEY...SPRINGBROOK
  STATE PARK...PERRY MUNICIPAL AIRPORT AND LAKIN SLOUGH GAME 
  MANAGEMENT AREA.  THE FOLLOWING STREAMS AND CREEKS WILL BE 
  AFFECTED AS WELL...WILLOW CREEK...BRUSHY CREEK...AND BEAVER CREEK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4186 9509 4186 9443 4198 9402 4171 9402
      4171 9509

$$

SMALL
3 follow-up statements
002 
WGUS73 KDMX 070309
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1009 PM CDT SUN SEP 6 2015

IAC009-015-049-073-077-070815-
/O.CON.KDMX.FF.W.0036.000000T0000Z-150907T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUTHRIE IA-GREENE IA-AUDUBON IA-BOONE IA-DALLAS IA-
1009 PM CDT SUN SEP 6 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM CDT MONDAY
FOR NORTHERN GUTHRIE...SOUTHEASTERN GREENE...NORTHERN AUDUBON...
SOUTHWESTERN BOONE AND NORTHWESTERN DALLAS COUNTIES...

AT 1003 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
THUNDERSTORMS CONTINUE TO PRODUCE HEAVY RAIN OVER THE WARNED AREA. 
RADAR ESTIMATES SHOW UP TO SIX INCHES OF RAIN MAY HAVE FALLEN ALONG 
THE GREENE AND GUTHRIE COUNTY BORDER. 4.7 INCHES WAS OBSERVED BY AN 
AUTOMATED GAUGE IN COON RAPIDS JUST ACROSS THE GUTHRIE COUNTY 
BORDER. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY IF IT HAS NOT 
ALREADY WITH ANOTHER INCH OR MORE OF RAIN POSSIBLE.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PERRY...AUDUBON...LAKE PANORAMA...BAYARD...MINBURN...BAGLEY...
RIPPEY...YALE...JAMAICA...DAWSON...GRAY...BERKLEY...SPRINGBROOK 
STATE PARK...PERRY MUNICIPAL AIRPORT AND LAKIN SLOUGH GAME 
MANAGEMENT AREA. BRUSHY CREEK...WILLOW CREEK AND MOSQUITO CREEK ARE 
ALL EXPECTED TO PRODUCE FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4186 9509 4186 9443 4198 9402 4171 9402
      4171 9509

$$

SMALL
826 
WGUS73 KDMX 070413
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1113 PM CDT SUN SEP 6 2015

IAC009-015-049-073-077-070815-
/O.CON.KDMX.FF.W.0036.000000T0000Z-150907T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUTHRIE IA-GREENE IA-AUDUBON IA-BOONE IA-DALLAS IA-
1113 PM CDT SUN SEP 6 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 AM CDT MONDAY
FOR NORTHERN GUTHRIE...SOUTHEASTERN GREENE...NORTHERN AUDUBON...
SOUTHWESTERN BOONE AND NORTHWESTERN DALLAS COUNTIES...

AT 1109 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
THUNDERSTORMS CONTINUED TO PRODUCE HEAVY RAIN OVER PARTS OF THE 
WARNED. RADAR ESTIMATES SHOW AROUND SIX INCHES OR MORE OF RAIN MAY 
HAVE FALLEN OVER NORTHERN GUTHRIE COUNTY FROM SOUTHEAST OF COON 
RAPIDS...THROUGH BAYARD...TO JUST NORTHWEST OF BAGLEY. AN AUTOMATED 
RAIN GAUGE NEAR COON RAPIDS HAS REPORTED 5.7 INCHES OF RAIN OVER THE 
PAST THREE HOURS...AND THIS DOES NOT APPEAR TO BE IN THE AREA OF 
HEAVIEST RAINS.

RAINFALL FREQUENCY ESTIMATES SHOW HEAVY PRECIPITATION OF THIS 
MAGNITUDE ONLY OCCURS ONCE EVERY 50 TO 100 YEARS. DEGREES OF FLASH 
FLOODING NOT EXPERIENCED IN SOME PEOPLES LIFETIME MAY BE OCCURRING 
OVER NORTHERN GUTHRIE COUNTY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PERRY...AUDUBON...LAKE PANORAMA...BAYARD...MINBURN...BAGLEY...
RIPPEY...YALE...JAMAICA...DAWSON...GRAY...BERKLEY...SPRINGBROOK STATE
PARK...PERRY MUNICIPAL AIRPORT AND LAKIN SLOUGH GAME MANAGEMENT AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4186 9509 4186 9443 4198 9402 4171 9402
      4171 9509

$$

SMALL
281 
WGUS73 KDMX 070811
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
311 AM CDT MON SEP 7 2015

IAC009-015-049-073-077-070816-
/O.EXP.KDMX.FF.W.0036.000000T0000Z-150907T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUTHRIE IA-GREENE IA-AUDUBON IA-BOONE IA-DALLAS IA-
311 AM CDT MON SEP 7 2015

...THE FLASH FLOOD WARNING FOR NORTHERN GUTHRIE...SOUTHEASTERN
GREENE...NORTHERN AUDUBON...SOUTHWESTERN BOONE AND NORTHWESTERN
DALLAS COUNTIES WILL EXPIRE AT 315 AM CDT...

THE HEAVY RAIN HAS ENDED BUT WIDESPREAD FLOODING IS STILL BEING 
REPORTED...ESPECIALLY ACROSS NORTHERN GUTHRIE COUNTY. AN AREAL FLOOD 
WARNING HAS REPLACED THIS FLASH FLOOD WARNING AND IS IN EFFECT UNTIL 
200 AM TUESDAY MORNING. 

HIGHWAY 141 IS CLOSED DUE TO FLOODING BETWEEN COON RAPIDS AND 
HIGHWAY 4. HIGHWAY 25 IS CLOSED AROUND BAYARD DUE TO FLOODING. 
DETOURS ARE IN PLACE FOR BOTH LOCATIONS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. TURN AROUND...DONT DROWN WHEN ENCOUNTERING 
FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES.

LAT...LON 4186 9509 4186 9443 4198 9402 4171 9402
      4171 9509

$$

SMALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 6:24 PM CDT, 2 hours 48 minutes earlier.

Area forecast discussion, Sep 6, 6:24 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
624 PM CDT SUN SEP 6 2015

.SHORT TERM /TONIGHT/...
ISSUED AT 305 PM CDT SUN SEP 6 2015

STILL SOME UNCERTAINTY ABOUT EVOLUTION OF SYSTEM TONIGHT. VARIOUS
MODEL SOLUTIONS BEGINNING TO EITHER POINT TOWARD SLIGHTLY MORE
PROGRESSIVE EVOLUTION OF CONVECTION OVERNIGHT...OR SLIGHTLY MORE
NORTH PLACEMENT OF MAX.

SO FAR CONVECTIVE TRENDS HAVE BEEN RAMPING UP SLOWLY DUE TO H700
TEMPS SITTING ABOVE 11-12C THIS AFTERNOON. BUT AS FRONT ENTERS
NW/W IA EARLY THIS EVENING AND AREA BECOMES UNCAPPED AND H700
TEMPS COOL A COUPLE OF DEGREES...A RAPID INCREASE IN STORMS SHOULD
OCCUR BETWEEN 4 PM AND 7 PM. DESPITE THE EXPECTED MODEL
UNCERTAINTY...WE ARE IN NEAR RECORD TERRITORY FOR AVAILABLE
ATMOSPHERIC MOISTURE FOR EARLY SEPTEMBER. THIS IS DUE IN PART TO A
PROLONGED FETCH OF GULF MOISTURE WHICH IS FEEDING NORTHEAST INTO
THE CENTRAL PLAINS AND GREAT LAKES. SECONDLY...A TROPICAL
CONNECTION FROM THE SOUTHWEST US THAT RESULTED IN AN OLD TROPICAL
SYSTEM EARLIER IN THE WEEK OFF THE COAST OF BAJA MEXICO BEING
INGESTED IN THE MID TO UPPER LEVEL FLOW. PWAT VALUES WILL BE
APPROACHING 2 TO 2.25 INCHES BETWEEN 00-06Z TONIGHT PLACING OUR
VALUES IN THE 99TH/100TH PERCENTILE AND OVER 3 SDEV ABOVE NORMAL
FOR THIS TIME OF YEAR. WARM CLOUD DEPTHS ARE NEAR 14.5KFT WHICH IS
EXTREMELY DEEP. THERE REMAIN NUMEROUS FACTORS SUPPORTING
EFFICIENT/HIGH RAINFALL RATES THIS EVENING...AND LOOKING
AHEAD...AGAIN MONDAY NIGHT. BACK TO THE MODELS...CONSECUTIVE RUNS
OF THE HRRR ARE SHOWING A MORE PROGRESSIVE EVOLUTION TO TONIGHTS
CONVECTION WITH FORWARD PROPAGATING CORFIDI VECTORS ABOUT 20 KTS.
BUT EVEN THIS IS DECEIVING IF RAINFALL RATES ARE 2-3 INCHES PER
HOUR AT TIMES...AND STILL SUGGESTS A QUICK COUPLE OF INCHES OF
RAIN IN THE MORE VIGOROUS CELLS. WITH ANY LOCALIZED
TRAINING...STILL A POTENTIAL FOR ISOLATED 3 TO 4 INCHES AMOUNTS
OVERNIGHT. THE NAM IS LEANING TOWARD THE MORE PROGRESSIVE HRRR
OVERNIGHT WITH THE GFS RAMPING UP CONVECTION BETWEEN 00-06Z ON THE
NOSE OF THE INCREASING LOW LEVEL JET ALONG THE INVERTED TROUGH
WITHIN THE ZONE OF MAXIMUM SFC CONVERGENCE. THE QPF MAX IS
CENTERED OVER HIGHWAY 30...ROUGHLY BETWEEN US 20/I80 FROM GREENE
TO MARSHALL COUNTIES. WITH THAT ADDED UNCERTAINTY TONIGHT AND THE
POSSIBLE NORTHERLY SHIFT BY 20 MILES OF THE QPF MAX...WILL BE
ADDING ONE ROW OF COUNTIES TO TONIGHTS FFA ALONG US 20. REALIGNING
THE WATCH NOW IS RISKY...DUE TO THE POSSIBILITY OF THE MODELS ARE
NOT PROPERLY ACCOUNTING FOR A STRONGER OUTFLOW BOUNDARY LATER IN
THE EVENING...WHICH WOULD THEN BE FEEDING OFF AN INCREASING LOW
LEVEL JET OVERNIGHT. THERE MAY ACTUALLY BE TWO FAVORED AREAS OF
HEAVY RAINFALL...EARLIER BETWEEN US20/30 AND LATER ALONG AND SOUTH
OF I80. NONE THE LESS...THE RISK FOR FLASH FLOODING AND SUBSEQUENT
ISSUES REMAINS. TIMING OF THE EVENT SUGGESTS THAT STORMS SHOULD BE
IN FULL SWING BETWEEN 02-09Z WITH ACTIVITY REMAINING STRONG BUT
SLOWLY DIMINISHING BETWEEN 09-13Z MONDAY OVER THE SOUTH/SOUTHEAST.
LOWS TONIGHT WILL FALL TO THE LOWER 70S SOUTH TO NEAR 60 OVER THE
FAR NORTHWEST AS THE COOLER AIR BEGINS TO FILTER INTO THE REGION
TONIGHT. TONIGHTS RAINFALL WILL PRIME THE REGION FOR A MORE
SIGNIFICANT RISK OF FLOODING MONDAY NIGHT AND THIS IS COVERED IN
THE EXTENDED DISCUSSION.

.LONG TERM /MONDAY THROUGH SUNDAY/...
ISSUED AT 305 PM CDT SUN SEP 6 2015

A POTENTIALLY SIGNIFICANT HEAVY RAIN AND FLOODING EVENT MAY BE
SHAPING UP EARLY THIS WEEK.

THE COLD FRONT SAGGING DOWN INTO IOWA TONIGHT...AS DISCUSSED IN
THE SHORT TERM SECTION ABOVE...WILL LIKELY STALL ACROSS SOUTHERN
IOWA BY MONDAY MORNING THEN RETREAT BACK NORTHWARD A BIT TOWARD
CENTRAL IOWA DURING THE DAY. DESTABILIZATION WILL BE LIMITED BY
DEBRIS CLOUDS AND A LACK OF LOW LEVEL WARM AIR ADVECTION OVER
MOST OF THE FORECAST AREA...PLUS THERE WILL BE NO LARGE SCALE
FORCING MECHANISM FOR CONVECTION FOR MOST OF THE DAY. NEVERTHELESS
THE AIRMASS WILL BE JUICED ENOUGH WITH THE BOUNDARY WOBBLING
AROUND THAT LOW POPS ARE MAINTAINED ON MONDAY.

BEGINNING LATE MONDAY AFTERNOON AND ESPECIALLY ON MONDAY NIGHT THE
ATMOSPHERE APPEARS TO BE SETTING UP FOR A SIGNIFICANT...POSSIBLY
EXTREME HEAVY RAINFALL EVENT. ALONG AND SOUTH OF THE NEARLY
STATIONARY FRONTAL ZONE PWAT VALUES WILL BE NEAR RECORDS WITH
SUBSTANTIAL MOISTURE TRANSPORT CONTINUING FROM THE GULF ESPECIALLY
AS THE NOCTURNAL LOW LEVEL JET KICKS IN AFTER DARK.
CONCURRENTLY...A SECOND FAIRLY ROBUST MID LEVEL SHORTWAVE WILL
ROUND THE BASE OF BROAD CYCLONIC FLOW ALOFT AND PROVIDE A TRIGGER
FOR WIDESPREAD THUNDERSTORM DEVELOPMENT. WITH WARM CLOUD DEPTHS IN
EXCESS OF 15 KFT IN FORECAST SOUNDINGS AND THE COMBINATION OF
OTHER FACTORS...WE WILL BE PRIMED FOR VERY EFFICIENT RAINFALL
RATES AND POTENTIALLY TRAINING OR SLOW MOVING STORMS NEAR THE
FRONTAL ZONE. THIS COULD LEAD TO WIDESPREAD RAINFALL AMOUNTS IN
THE 2 TO 3 INCH RANGE WITHIN A BROAD SWATH ACROSS THE AREA...AND
LOCALIZED AMOUNTS OF 6 INCHES OR MORE ARE DEFINITELY CONCEIVABLE.
IN TERMS OF THE FLOODING EFFECTS OF SUCH RAINFALL...MUCH WILL
DEPEND ON WHERE IT FALLS AND WHETHER IT OCCURS IN THE SAME AREA AS
THE HEAVIEST RAINFALL TONIGHT...WHICH IS IN TURN DEPENDENT ON THE
DIFFICULT TO PREDICT MOTIONS AND LOCATION OF THE FRONTAL BOUNDARY
BY MONDAY EVENING. IT IS LIKELY...IN ANY EVENT...THAT A SECOND
FLASH FLOOD WATCH WILL BE NEEDED AFTER TONIGHTS RAINFALL PANS
OUT...AND THAT IT MAY NEED TO HAVE EVEN STRONGER WORDING FOR THE
POTENTIAL EFFECTS MONDAY NIGHT INTO TUESDAY MORNING.

SCATTERED THUNDERSTORMS MAY CONTINUE TO FESTER ACROSS OUR SOUTHERN
COUNTIES ON TUESDAY AS THE FRONTAL ZONE LINGERS NEAR THE
IOWA/MISSOURI BORDER...BUT THEN ANOTHER SHORTWAVE TROUGH WILL MOVE
OVERHEAD AROUND TUESDAY EVENING AND FINALLY CLEAR OUT THE WET
AIRMASS TO OUR SOUTH. THIS WILL BRING AN END OF ANY HEAVY RAIN
THREAT FOR THE REMAINDER OF THE SEVEN DAY FORECAST...ALONG WITH
NOTABLY COOLER AND DRIER WEATHER ACROSS IOWA. THERE WILL BE A
CHANCE FOR SCATTERED SHOWERS AND STORMS AROUND THURSDAY AS A
REINFORCING COLD FRONT SURGES ACROSS THE STATE...USHERING IN THE
FIRST TRULY AUTUMNAL WEATHER OF THE SEASON AT THE END OF THIS WEEK
WITH FRIDAY HIGHS IN THE 60S AND FRIDAY NIGHT LOWS IN THE 40S
STATEWIDE.

&&

.AVIATION...07/00Z
ISSUED AT 624 PM CDT SUN SEP 6 2015

LINE OF THUNDERSTORMS STRETCHING FROM KDNS TO KMCW TO CONTINUE TO
MOVES ESE THROUGH THE STATE DURING THE EVENING AND OVERNIGHT
HOURS. LOW CLOUDS AND SOME FOG POSSIBLE ACROSS THE NORTHERN TAFS
BEHIND THE THUNDERSTORMS. MVFR TO POSSIBLY IFR VSBYS POSSIBLE WITH
THE STORMS IN ESPECIALLY OVERNIGHT DUE TO HEAVY RAINFALL. HAIL
ALSO POSSIBLE AND DAMAGING WINDS WITH ANY POTENTIAL SEVERE STORMS.

&&

.HYDROLOGY...
ISSUED AT 305 PM CDT SUN SEP 6 2015

AS REFERENCED IN THE PREVIOUS DISCUSSIONS...TWO HEAVY
RAINFALL EVENTS ARE POSSIBLE TONIGHT THROUGH TUESDAY MORNING WITH
THE FOCUS FROM NORTH CENTRAL TO SOUTHERN IOWA. WIDESPREAD RAINFALL
AMOUNTS OF 2 TO 3 INCHES ARE EXPECTED WITH AMOUNTS EXCEEDING 5
INCHES POSSIBLE DURING THIS PERIOD. MONDAY NIGHTS EVENT IS STILL
EXPECTED TO BE OF GREATER MAGNITUDE...SO SOME REEVALUATION OF THE
WATCH OUTLINE WILL OCCUR BETWEEN THIS EVENING AND TOMORROW
MORNING AFTER TONIGHTS RAINFALL REPORTS ARE GATHERED. IN BOTH
EVENTS...EFFICIENT RAIN PRODUCING STORMS WILL PRODUCE HEAVY
RAINFALL OVER A SHORT PERIOD OF TIME. SIGNIFICANT RUNOFF AND/OR
PONDING OF WATER IS LIKELY IN SOME AREAS LEADING TO A FLASH FLOOD
THREAT. THE EVENT MAY EVOLVE INTO A RIVER FLOODING THREAT THROUGH
MID TO LATE WEEK AS THE RUNOFF REACHES THE LARGER STREAMS. THE
MAGNITUDE OF RIVER FLOODING ON ANY GIVEN MAINSTEM RIVER WILL
DEPEND ON BOTH RAINFALL AMOUNTS AND BASIN COVERAGE IN THE NEXT 48
TO 60 HOURS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ADAIR-ADAMS-
APPANOOSE-AUDUBON-BLACK HAWK-BOONE-CASS-CLARKE-DALLAS-DAVIS-
DECATUR-GREENE-GRUNDY-GUTHRIE-HAMILTON-HARDIN-JASPER-LUCAS-
MADISON-MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-
STORY-TAMA-TAYLOR-UNION-WAPELLO-WARREN-WAYNE.

&&

SHORT TERM...REV
LONG TERM...LEE
AVIATION...BEERENDS
HYDROLOGY...REV
Hazardous weather outlook, Sep 6, 3:31 PM CDT, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
331 PM CDT SUN SEP 6 2015

IAZ004>007-015>017-023>028-033>035-044-045-071100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-CRAWFORD-CARROLL-
331 PM CDT SUN SEP 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON THROUGH
TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE WITH DAMAGING WIND
GUSTS TO 60 MPH AND QUARTER SIZED HAIL THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE DURING THE DAY ON MONDAY...THEN MORE
LIKELY MONDAY NIGHT INTO TUESDAY. LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE...BUT OTHERWISE THE THREAT OF SEVERE WEATHER IS LOW.

A FEW THUNDERSTORMS WILL AGAIN BE POSSIBLE FROM WEDNESDAY NIGHT
INTO THURSDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

IAZ036>039-046>050-057>062-070>075-081>086-092>097-071100-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-
TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-
MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-
WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
331 PM CDT SUN SEP 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED FROM THIS AFTERNOON THROUGH
TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE WITH DAMAGING WIND GUSTS
TO 60 MPH AND QUARTER SIZED HAIL THE PRIMARY THREATS. LOCALLY
HEAVY RAINFALL IS ALSO EXPECTED.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA FROM TONIGHT INTO
MONDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA FROM TONIGHT INTO
MONDAY MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

THUNDERSTORMS ARE POSSIBLE DURING THE DAY ON MONDAY...THEN MORE
LIKELY MONDAY NIGHT INTO TUESDAY. A FEW STORMS MAY BE
SEVERE WITH STRONG WINDS AND HAIL THE PRIMARY THREATS.
HOWEVER...THE MORE SIGNIFICANT HAZARD FROM THESE STORMS WILL BE
HEAVY RAINFALL AND THE POTENTIAL FOR FLASH FLOODING...ESPECIALLY
ON MONDAY NIGHT.

A FEW THUNDERSTORMS WILL AGAIN BE POSSIBLE AROUND THURSDAY.
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

LEE

In the hours before

Local storm report, Sep 6, 8:02 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
802 PM CDT SUN SEP 6 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     FLASH FLOOD      GLIDDEN                 42.06N 94.73W
09/06/2015                   CARROLL            IA   PUBLIC

            PUBLIC REPORTED WATER RUNNING OVER HIGHWAY
            30 IN MULTIPLE LOCATIONS ABOUT A HALF MILE
            WEST OF GLIDDEN. REPORT VIA SOCIAL MEDIA.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Sep 6, 8:03 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
803 PM CDT SUN SEP 6 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     FLASH FLOOD      GLIDDEN                 42.06N 94.73W
09/06/2015                   CARROLL            IA   PUBLIC

            PUBLIC REPORTED ROADSIDE DITCHES FULL AND
            LOCAL ROADS IN GLIDDEN WITH 6 TO 10 INCHES
            OF STANDING WATER. REPORT VIA SOCIAL MEDIA.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Sep 6, 8:10 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
810 PM CDT SUN SEP 6 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0804 PM     HEAVY RAIN       1 SE DANA               42.10N 94.22W
09/06/2015  M1.50 INCH       GREENE             IA   TRAINED SPOTTER

            REPORTS: 1.50 INCHES OF RAINFALL IN 30
            MINUTES FROM ELECTRONIC RAIN GAUGE.

&&

NWS DES MOINES IA
IRIS SYSTEM
Special weather statement, Sep 6, 8:28 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
828 PM CDT SUN SEP 6 2015

IAZ036-045>048-057>059-070145-
GUTHRIE IA-AUDUBON IA-CARROLL IA-STORY IA-BOONE IA-DALLAS IA-
HAMILTON IA-GREENE IA-
828 PM CDT SUN SEP 6 2015

...STRONG THUNDERSTORMS WITH TORRENTIAL RAINFALL AND WIND GUSTS TO
50 MPH MOVE ACROSS CENTRAL IOWA...

AT 826 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF BOONE TO 5
MILES NORTH OF AUDUBON...AND MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

RAINFALL AMOUNTS UP TO TWO INCHES IN AN HOUR WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  AMES...STORY CITY...ROLAND AND GILBERT AROUND 845 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SPRINGBROOK STATE
PARK...GRAND JUNCTION...RIPPEY...BAYARD...YALE...DAWSON...JAMAICA...
BAGLEY...LEDGES STATE PARK AND BOONE MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES .

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
WEST CENTRAL IOWA.

LAT...LON 4223 9384 4220 9323 4166 9462 4176 9505
TIME...MOT...LOC 0126Z 279DEG 32KT 4219 9384 4179 9490

BOKSA
Local storm report, Sep 6, 8:32 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
832 PM CDT SUN SEP 6 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     FLASH FLOOD      CARROLL                 42.07N 94.86W
09/06/2015                   CARROLL            IA   CO-OP OBSERVER

            HEAVY RAINFALL OF 2 INCHES IN 45 MINUTES.
            STREET FLOODING IN CARROLL WAS REPORTED WITH
            THE WATER UP TO THE DOORS OF CARS.

&&

MJB
Special weather statement, Sep 6, 9:08 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
908 PM CDT SUN SEP 6 2015

IAZ046>049-057>061-070300-
GUTHRIE IA-AUDUBON IA-JASPER IA-STORY IA-BOONE IA-DALLAS IA-POLK IA-
MARSHALL IA-GREENE IA-
908 PM CDT SUN SEP 6 2015

...STRONG THUNDERSTORMS CONTINUE TO MOVE SOUTEAST ACROSS THE
AREA...

AT 906 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR IOWA STATE CENTER TO 7
MILES NORTHEAST OF AUDUBON...AND MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

RAINFALL AMOUNTS UP TO TWO INCHES WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  AMES AND IOWA STATE CENTER AROUND 910 PM CDT.
  HUXLEY AND COON RAPIDS AROUND 925 PM CDT.
  GUTHRIE CENTER...PANORA AND LAKE PANORAMA AROUND 1000 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ALLEMAN...BOUTON...
SPRINGBROOK STATE PARK...RIPPEY...BAYARD...YALE...DAWSON...JAMAICA...
BAGLEY AND PERRY MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DES MOINES .

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
WEST CENTRAL IOWA.

LAT...LON 4186 9475 4186 9463 4188 9463 4203 9364
      4186 9291 4162 9448 4182 9503
TIME...MOT...LOC 0206Z 290DEG 19KT 4199 9365 4182 9485

BOKSA

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 7:19 PM CDTSevere Thunderstorm WarningDMXCerro Gordo26 min
Sep 6, 7:54 PM CDTSevere Thunderstorm WarningDMXBoone, Greene, Hamilton, Webster30 min
Sep 6, 7:55 PM CDTFlash Flood WarningDMXCalhoun, Carroll6 hr
Sep 6, 8:14 PM CDTFlash Flood WarningDMXBoone, Carroll, Greene6 hr
Sep 6, 8:28 PM CDTSpecial Weather StatementDMXBoone17 min
Sep 6, 9:08 PM CDTSpecial Weather StatementDMXGuthrie52 min
Sep 6, 9:12 PM CDTSevere Thunderstorm WarningDMXBoone, Polk28 min
Sep 6, 9:18 PM CDTSevere Thunderstorm WarningDMXDallas, Guthrie27 min
Sep 6, 9:39 PM CDTSpecial Weather StatementDMXPolk51 min
Sep 6, 10:00 PM CDTFlash Flood WarningDMXBoone, Dallas6 hr
Sep 7, 1:21 AM CDTFlash Flood WarningDMXRinggold, Taylor6 hr
Sep 7, 1:51 AM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Mahaska, Monroe, Wapello54 min
Sep 7, 2:06 AM CDTAreal Flood WarningDMXAudubon, Boone, Carroll, Dallas, Greene, Guthrie36 hr
Sep 7, 4:21 AM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more30 hr
Sep 7, 9:04 AM CDTRiver Flood WarningDMXDallas, Greene3 days

Nearby

Flash Flood Warnings in Iowa, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.